Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 93, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 6, 2014, 6:19 AM EDT. It took effect at Sep 6, 2014, 2:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 6:19 AM EDT (10:19 UTC)
- In effect from
- Sep 6, 2014, 2:00 PM EDT
- Expired
- Sep 6, 2014, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS71 KBOX 061019 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 619 AM EDT SAT SEP 6 2014 ...A PERIOD OF SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS NEAR SHORE WATERS AND SOUNDS... ANZ231>234-061830- /O.NEW.KBOX.SC.Y.0093.140906T1800Z-140906T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 619 AM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
771 WHUS71 KBOX 061517 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1117 AM EDT SAT SEP 6 2014 ...A PERIOD OF SOUTHWEST WIND GUSTS UP TO 25 KNOTS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS NEARSHORE WATERS AND SOUNDS... ANZ231>234-062300- /O.CON.KBOX.SC.Y.0093.140906T1800Z-140906T2300Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1117 AM EDT SAT SEP 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 4:12 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 6, 4:12 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 412 AM EDT SAT SEP 6 2014 .SYNOPSIS... A COLD FRONT WILL SWEEP THROUGH THE AREA TODAY WITH SHOWERS AND THUNDERSTORMS. HIGH PRESSURE BEHIND THE COLD FRONT WILL BRING DRY WEATHER AND NEAR SEASONABLE TEMPS TOMORROW. A FEW SHOWERS ARE POSSIBLE AT TIMES TUE THROUGH NEXT FRI...BUT THE MAJORITY OF THE PERIOD WILL LIKELY FEATURE DRY WEATHER. JUST BELOW NORMAL TEMPS EARLY IN THE WEEK MAY MODERATE TO A BIT ABOVE NORMAL BY NEXT THU/FRI. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A FAIRLY WIDESPREAD STRATUS DECK CONTINUES ACROSS THE REGION THIS MORNING...ONLY A FEW BREAKS IN THE CT VALLEY AND SRN NH. THIS WILL LIKELY LINGER UNTIL AFTER SUNRISE AS MOISTURE STREAMS IN. AFTER SUNRISE...GRADUAL EROSION IS EXPECTED FROM N TO S SUCH THAT SOME CI FILTERED SUN IS EXPECTED AT MOST LOCATIONS BY MID DAY. THE ONLY CAVEAT MAY BE NEAR THE S COAST/ISLANDS WHICH COULD LINGER A BIT LONGER. GIVEN THIS CLOUD EROSION...STILL EXPECT PLENTY OF TIME FOR DESTABILIZATION THROUGH THE DAY AS DWPTS REMAIN IN THE LOW 70S AND A COLD FRONT MOVES IN FROM THE NW. MODELS HAVE SLOWED IT/S PROGRESSION JUST A BIT WITH THE LATEST RUNS HAVE HAVE TIMED POPS ACCORDINGLY. SUGGESTING CONVECTION STARTS IN THE NW BETWEEN NOON AND 18Z...CENTRAL AREAS BY 18-20Z...THEN CLOSER TO THE S COAST BY 20Z AND AFTER. ASIDE FROM THE TIMING CHANGES...NOT TOO MUCH CHANGE IN THE EXPECTED ISSUES FROM THE CONVECTION EXPECTED TO FIRE ALONG THIS FRONT. DESTABILIZATION LOOKS TO YIELD ABOUT 2000+ J/KG OF SB CAPE WITHIN A MUCH DIMINISHED EML SUPPORTING LAPSE RATES BETWEEN 6.0 AND 6.5C/KM. SO PLENTY OF JUICE TO WORK WITH...UNLESS THE STRATUS TAKES A BIT LONGER TO DIMINISH. THE PRIMARY ISSUE STILL REMAINS TORRENTIAL RAINFALL WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING. PWATS NEAR 2.0 INCHES /2-3 STD DEVIATIONS ABOVE NORMAL/...DEEP WARM CLOUD DEPTHS AND LOW MAGNITUDE CORFIDI VECTORS SUPPORT HEAVY RAIN OUT OF THIS CONVECTION WITH THE POSSIBILITY OF SLOW MOVING OR EVEN BACKBUILDING STORMS. RAINFALL RATES OF 2.0+ INCHES AN HOUR ARE NOT OUT OF THE QUESTION. THIS COULD EASILY CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY IF ANY STORMS STALL OVER AN URBAN AREA OR AN AREA WHERE DRAINAGE IS TYPICALLY POOR. REGARDING SEVERE POTENTIAL...WITH PLENTY OF INSTABILITY TO WORK WITH...THE FACT THAT IT STILL LOOKS LIKE SHEAR LAGS A FEW HOURS BEHIND THE FRONTAL PASSAGE MAY NOT MATTER QUITE AS MUCH. STILL NOTE ABOUT 25 KT OF 0-6KM SHEAR AHEAD OF THE FRONT...AND ITS NOT OUT OF THE QUESTION A SHORT PERIOD WHERE 30-40 KT COINCIDE WITH THE INSTABILITY AND A LOW LVL BOUNDARY TO SUPPORT A STRONGER DISCRETE STORM. THESE CELLS MAY LIE AHEAD OF WHAT MAY BE A LINE OF CONVECTION THAT MESOSCALE MODELS ARE HINTING AT. THE PRIMARY ISSUE REMAINS STRONG GUSTY WINDS FROM ELEVATED CORES POTENTIALLY SUPPORTING A WET MICROBURST WITH SHALLOW INVERTED-V SOUNDINGS. OR STRAIGHT-LINE ALONG AN ORGANIZED BAND. HOWEVER...MODEST HAIL-CAPE OF AROUND 500J/KG COULD PRODUCE SOME ISOLATED SEVERE HAIL SHOULD ROTATING UPDRAFTS BECOME APPARENT. FINALLY...DO NOTE THAT WITH THE ONSET OF STRONGER SHEAR LATER...THERE IS A BRIEF SPIKE IN NEAR SFC HELICITY AND EHI. THANKS TO HIGH DWPTS SUPPORTIVE OF LOW LCLS...A BRIEF TORNADO IS NOT OUT OF THE QUESTION. ALL OF THESE FACTORS ARE IN GOOD AGREEMENT WITH SPC DAY 1 PROBS. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... TONIGHT... COLD FRONT WILL BE MOVING SLOWLY OFFSHORE BETWEEN 00Z AND 06Z. WITH SOME SHEAR LEFTOVER AND MOISTURE POOLING...COULD SEE SOME CONVECTIVE ACTIVITY LINGER THOUGH ABOUT MIDNIGHT /04Z/ ESPECIALLY SRN CT/RI AND SE MA. NOT OUT OF THE QUESTION SOME THREAT FOR HEAVY RAIN AND SEVERE LINGERS AS WELL AS LONG AS THIS CONVECTION IS MAINTAINED. HOWEVER...WITH THE FRONT SHIFTING OFFSHORE...THE LOSS OF DIURNAL HEAT SUPPORT AND GRADUAL ENTRAINMENT OF DRY AIR FROM THE NW...SUSPECT ACTIVITY WILL BE ON THE WIND DOWN BETWEEN 00Z AND 04Z...LEAVING SOME -SHRA IN IT/S WAKE. HAVE TIMED THE SLIGHTLY SLOWER POPS ACCORDINGLY. OTHERWISE...OUTSIDE OF SOME FOG DUE TO LEFTOVER GROUND MOISTURE...ANOTHER SOMEWHAT MILD /ALTHOUGH COOLER THAN FRI NIGHT/ NIGHT IS EXPECTED AS REMNANT CLOUDS WILL TAKE SOME TIME TO DIMINISH. SUN... IMPROVEMENT DAY. HUMIDITY DIMINISHES AS DWPTS DROP BACK INTO THE LOW 50S AND EVEN POSSIBLY 40S WITH FULL MIXING INTO THE AFTERNOON. COLD ADVECTION ALOFT WILL ALLOW H85 TEMPS TO FALL BACK TO AROUND +10C. SO WITH THAT MIXING HIGHS SHOULD REVIVAL AROUND THE MID 70S...WITH A FEW UPPER 70S POSSIBLE. THIS IS CLOSER TO...IF NOT EVEN SLIGHTLY BELOW NORMAL FOR EARLY SEPTEMBER. OTHER THAN A FEW DIURNAL CLOUDS OR LEFTOVER CONVECTIVE CI...MOSTLY SUNNY SKIES ARE LIKELY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS... * DRY WEATHER WITH PLEASANT TEMPS ON MON * A FEW SHOWERS POSSIBLE AT TIMES TUE THROUGH FRI BUT NOT A WASHOUT * TEMPS MODERATE TO NEAR OR JUST ABOVE NORMAL BY THE END OF NEXT WEEK DETAILS... SUNDAY NIGHT AND MONDAY... HIGH PRESSURE NOSING DOWN FROM NORTHERN NEW ENGLAND WILL RESULT IN NEAR TO JUST BELOW NORMAL TEMPS. LOW TEMPS SUN NIGHT WILL BE IN THE 40S ACROSS PORTIONS OF SOUTHWEST MA/NORTHWEST MA TO MAINLY THE 50S ELSEWHERE. HIGH TEMPS WILL MAINLY BE IN THE LOW TO MID 70S...BUT SOME UPPER 60S ARE POSSIBLE ALONG THE EASTERN MA COAST WITH GUSTY NORTHEAST WINDS OFF THE OCEAN. MONDAY NIGHT AND TUESDAY... LOW CONFIDENCE FORECAST OVER THIS TIME. A WAVE OF LOW PRESSURE EMERGING OFF THE MID ATLANTIC COAST WILL LIFT NORTHEAST. DEPENDING ON HOW CLOSE TO THE COAST THE SYSTEM TRACKS...WILL DETERMINE IF WE HAVE A PERIOD OF SHOWERS OR REMAIN DRY. CURRENT INDICATIONS ARE THE BEST CHANCE OF ANY PRECIPITATION WILL BE SOUTH OF THE MA PIKE AND ESPECIALLY FAR SOUTHEAST NEW ENGLAND...BUT EVEN HERE THAT REMAINS UNCERTAIN. HIGH TEMPS WILL BE A BIT BELOW NORMAL IN THE UPPER 60S AND LOWER 70S. COOLEST TEMPS LIKELY TO BE FOUND ALONG THE COAST WITH ONSHORE FLOW. WEDNESDAY THROUGH FRIDAY... LOW CONFIDENCE FORECAST CONTINUES OVER THIS TIME. APPEARS THAT THE WAVE OF LOW PRESSURE WILL HAVE PASSED TO THE NORTHEAST OF THE REGION BY WEDNESDAY. ODDS FAVOR MAINLY DRY WEATHER ON WEDNESDAY...BUT STILL CAN/T RULE OUT A FEW LINGERING SHOWERS ON THE COAST. BY THURSDAY AND FRIDAY...APPEARS TEMPS SHOULD MODERATE TO JUST ABOVE NORMAL LEVELS AS FLOW ALOFT TURNS MORE SOUTHWEST. THE NEXT COLD FRONT MAY TRIGGER A ROUND OF SCATTERED SHOWERS THU AND/OR FRI. LOW CONFIDENCE ON TIMING...BUT RIGHT NOW THURSDAY LOOKS LIKE THE BETTER DAY FOR SCATTERED SHOWERS. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH SUNDAY... THROUGH 15Z...MODERATE CONFIDENCE. MAINLY MVFR/IFR CONDITIONS MOST TERMINALS IN LOW STRATUS AND FOG. THE STRATUS SHOULD BEGIN CLEARING ABOUT 11Z-16Z FROM N TO S...AND MAY LINGER ALONG THE S COASTAL TERMINALS INTO MID DAY. WINDS MAINLY SW WITH A FEW GUSTS TO AROUND 20 KT POSSIBLE AT TIMES NEAR SHORE. LATE THIS MORNING THROUGH OVERNIGHT... MOST PLACES EXPERIENCE SOME VFR THROUGH THE AFTERNOON AND EVENING. HOWEVER A COLD FRONT APPROACHING...THEN CROSSING TONIGHT WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION WITH REDUCTIONS TO MVFR/IFR AT TIMES FROM NW-SE. SOME STORMS COULD PRODUCE HEAVY RAIN AND GUSTY WINDS AND/OR HAIL. THESE STORMS COME WILL GRADUALLY WIND DOWN BETWEEN 00Z AND 04Z TONIGHT...WITH SOME PATCHY FOG POSSIBLE IN ITS WAKE. WINDS SHIFT TO THE NW BEHIND THE COLD FRONT AND MAY BRIEFLY GUST TO 20-25 KT. SUN... MAINLY VFR BY MORNING. NW WINDS. KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN EXACT TIMING. KBDL TERMINAL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN EXACT TIMING. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... SUNDAY NIGHT AND MONDAY...HIGH CONFIDENCE. VFR CONDITIONS OTHER THAN THE RISK FOR SOME LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS. TUESDAY AND WEDNESDAY...LOW CONFIDENCE. A PERIOD OF MVFR-IFR CONDITIONS AND A FEW SHOWERS ARE POSSIBLE TUE INTO EARLY WED...ESPECIALLY NEAR THE COAST. THIS WILL DEPEND ON WHETHER OR NOT A WAVE OF LOW PRESSURE OFF THE MID ATLANTIC TRACKS CLOSE ENOUGH TO THE OUR REGION. OTHERWISE...VFR CONDITIONS WILL CONTINUE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. THROUGH TONIGHT...MODERATE CONFIDENCE. AS A COLD FRONT APPROACHES THE WATERS FROM THE NW SW WINDS MAY BRIEFLY GUST NEAR 25 KT NEAR SHORE THROUGH THE DAY AND INTO THE NIGHT TONIGHT. NOT CONFIDENT THAT WINDS WILL REACH THIS A LOT SO CURRENTLY NO SMALL CRAFT ADVISORY WILL BE ISSUED...BUT THIS MAY NEED TO BE WATCHED. SEAS SHOULD GENERALLY REMAIN BELOW 5 FT. ONLY CAVEAT WILL BE THE POSSIBILITY OF SOME SHOWERS AND THUNDERSTORMS WHICH MAY CROSS THE WATERS LATE THIS AFTERNOON AND EVENING. WINDS SHIFT TO THE NW LATE. SUN...HIGH CONFIDENCE. HIGH PRES BUILDS OVER FROM THE N...MAINLY QUIET BOATING WEATHER RETURNS. OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY... SUNDAY NIGHT THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. HIGH PRESSURE TO THE NORTH AND A WAVE OF LOW PRESSURE TO THE SOUTH WILL GENERATE A PERSISTENT NORTHEAST FLOW OF AIR AT THE SURFACE. NORTHEAST WINDS MAY GUST AT TIMES TO BETWEEN 20 AND 25 KNOTS...WITH THE STRONGEST WINDS MOST LIKELY ACROSS THE SOUTHERN WATERS. SEAS SHOULD ALSO BUILD TO ABOVE SCA THRESHOLDS ACROSS THE OUTER-WATERS MONDAY NIGHT AND TUESDAY FROM THIS LOW PRESSURE SYSTEM. WEDNESDAY...MODERATE TO HIGH CONFIDENCE. LEFT OVER NORTHEAST SCA SWELL REMAINS POSSIBLE ACROSS THE OUTER-WATERS INTO WEDNESDAY IN THE WAKE OF THE DEPARTING WAVE OF LOW PRESSURE. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK/DOODY NEAR TERM...DOODY SHORT TERM...DOODY LONG TERM...FRANK AVIATION...FRANK/DOODY MARINE...FRANK/DOODY
Hazardous weather outlook, Sep 6, 3:41 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 341 AM EDT SAT SEP 6 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-070745- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 341 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST BETWEEN 2 PM AND 10 PM THIS AFTERNOON AND EVENING. TORRENTIAL RAINFALL WITH THE STRONGEST STORMS MAY RESULT IN A VERY LOCALIZED FLASH FLOOD THREAT...MAINLY IN URBANIZED AREAS. IN ADDITION...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE PRODUCING LOCALLY DAMAGING WIND GUSTS AND PERHAPS AN ISOLATED REPORT OF LARGE HAIL. THERE ALSO IS A LOW PROBABILITY OF A VERY BRIEF WEAK TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-070745- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 341 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY CONCERN IS ISOLATED STRONG TO DAMAGING WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 6, 4:33 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 433 AM EDT SAT SEP 6 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-061600- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY... KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL... NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND 433 AM EDT SAT SEP 6 2014 ...POTENTIAL FOR FLASH FLOODING AS WELL AS SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL MOVE THROUGH THE AREA LATE TODAY. ALONG AND AHEAD OF IT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE THUNDERSTORMS COULD BE SLOW MOVING...AND PRODUCE VERY HEAVY RAINFALL OVER A SHORT AMOUNT OF TIME. THIS HAS THE POSSIBILITY OF LEADING TO LOCALIZED FLASH FLOODING...PARTICULARLY IF IT OCCURS OVER AN URBAN AREA WHERE DRAINAGE IS POOR. ALSO...SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING STRONG WIND GUSTS...MODERATE SIZED HAIL AND EVEN AN ISOLATED WEAK TORNADO. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THESE STORMS...SO THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED TO SEEK SHELTER QUICKLY. THE BEST CHANCES FOR STORMS WILL BE BETWEEN NOON AND 8 PM IN NW MA AND SW NH...BETWEEN 2PM AND 10PM FOR CENTRAL MA...MUCH OF CT AND RI...AND AFTER 2PM INTO THE LATE EVENING FOR PORTIONS OF SOUTHERN RI AND SOUTHEAST MA.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:08 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 31 min |
| Sep 6, 3:35 PM EDT | Special Weather Statement | BOX | Franklin | 40 min |
| Sep 6, 3:38 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Sep 6, 3:48 PM EDT | Special Weather Statement | BOX | Essex | 27 min |
| Sep 6, 3:52 PM EDT | Special Marine Warning | BOX | 53 min | |
| Sep 6, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 60 min |
| Sep 6, 4:18 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 57 min |
| Sep 6, 4:22 PM EDT | Tornado Warning | BOX | Franklin, Worcester | 24 min |
| Sep 6, 4:29 PM EDT | Tornado Warning | BOX | Essex, Middlesex | 31 min |
| Sep 6, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 61 min |
| Sep 6, 5:00 PM EDT | Special Marine Warning | BOX | 60 min | |
| Sep 6, 5:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 42 min |
| Sep 6, 5:36 PM EDT | Special Weather Statement | BOX | Essex, Middlesex, Norfolk, Worcester | 84 min |
| Sep 6, 5:43 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 26 min |
| Sep 6, 5:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 40 min |
| Sep 6, 5:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Sep 6, 6:01 PM EDT | Special Weather Statement | BOX | Worcester | 44 min |
| Sep 6, 6:02 PM EDT | Special Weather Statement | BOX | Suffolk | 43 min |
| Sep 6, 6:06 PM EDT | Special Marine Warning | BOX | 54 min | |
| Sep 6, 6:08 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Norfolk, Suffolk | 112 min |
| Sep 6, 6:25 PM EDT | Special Weather Statement | BOX | Middlesex | 50 min |
| Sep 6, 7:38 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
| Sep 6, 4:35 PM EDT | Special Weather Statement | BOX | 25 min |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.